MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject coil prematurely detached while inside a micro catheter.The subject coil was completely removed from the patient's anatomy.The physician replaced the device with a similar one and completed the procedure without clinical consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned within a dispenser coil in the introducer sheath.The lot number was not confirmed as the packaging was not returned with the device.On visual & microscope inspection, the proximal contact wire was intact.The coil delivery wire was severely kinked/bent.The main coil was manually detached.The distal tip was found to be intact.The main coil was stretched.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Functional testing not required as the reported event was confirmed during analysis.Additional information provided by the customer indicated that no anomalies were noted to the device prior to use, the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, and the coil was not advanced or retracted with force.The detached coil was successfully removed from the patient by pulling out the microcatheter in which the coil was prematurely detached.During analysis, the coil delivery wire was found to be kinked and the main coil had been separated from the wire.The main coil was found to be stretched.Therefore, the reported event was confirmed.Based on visual inspection, it appears the coil had been manually detached.In the case of this complaint, it is likely that the main coil was pushed/pulled against resistance during repositioning inside the microcatheter and the main coil stretched and prematurely separated from the delivery wire as a result.An assignable cause of procedural factors will be assigned to the as reported and as analyzed events since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent since this issue is likely due to handling of the device during the clinical procedure.

Brand Name
TARGET 360 NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10570891
Report Number3008881809-2020-00274
Device Sequence Number19509369
Product Code HCG
UDI-Device Identifier04546540697998
UDI-Public04546540697998
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Model NumberM0035421540
Device Catalogue NumberM0035421540
Device Lot Number21232257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICRO CATHETER (STRYKER)
Patient Age54 YR
Patient Weight69